MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX CRVD AHR XL 1 #2 UB STR BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX CRVD AHR XL 1 #2 UB STR BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205060
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery the anchor was fallen out, there was a loss of tissue fixation.A backup device was used to complete the surgery.
 
Additional Manufacturer Narrative
The reported suturefix curved ahr xl intended for use in treatment, was not returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the anchor lost fixation, causing the anchor to come free from the insertion site.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: pathological conditions in the soft tissues to be attached that would impair secure fixation by suture.Comminuted bone surface, which would compromise secure anchor fixation.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
Additional information was received from the reporter stating that no additional bone hole was performed, therefore, no medical intervention was required.This event should be re-evaluated for mdr reporting.The reassessment determined that the issue does not meet the threshold for reporting and is a non-reportable event.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.
 
Event or Problem Description
It was reported that during an unspecified surgery the suturefix anchor fell out.There was a loss of tissue fixation with no additional bone hole required.A back-up device was used to complete the surgery.The surgery was not significantly delayed.The patient was not injured.

Brand Name
SUTUREFIX CRVD AHR XL 1 #2 UB STR BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8493529
Report Number1219602-2019-00398
Device Sequence Number14125583
Product Code MBI
UDI-Device Identifier00885556686300
UDI-Public00885556686300
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K163034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205060
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/23/2019
07/01/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date04/24/2019
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1